Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 37, NWS Kansas City, MO

April 26, 2009Gentry County, Nodaway County, Worth County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Apr 26, 2009, 5:43 PM CDT for Gentry County, Nodaway County, Worth County, Missouri. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2009, 5:43 PM CDT (22:43 UTC)
Expired
Apr 26, 2009, 6:05 PM CDT
In force
22 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Gentry County, MO, Nodaway County, MO, Worth County, MO

The radar

The Des Moines radar (KDMX), 156 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 5:02 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2039 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 262243
SVREAX
MOC075-147-227-262315-
/O.NEW.KEAX.SV.W.0037.090426T2243Z-090426T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
543 PM CDT SUN APR 26 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GENTRY COUNTY IN NORTHWEST MISSOURI...
  SOUTHEASTERN NODAWAY COUNTY IN NORTHWEST MISSOURI...
  WORTH COUNTY IN NORTHWEST MISSOURI...

* UNTIL 615 PM CDT

* AT 539 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE    
  THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE  
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM  7 MILES WEST OF   
  GRANT CITY TO 10 MILES WEST OF STANBERRY...AND MOVING EAST AT 30   
  MPH. THESE WINDS HAVE ALREADY CAUSED ROOF DAMAGE IN AREAS FROM     
  ARKOE TO PICKERING.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  STANBERRY AND GRANT CITY AROUND 555 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WORTH...GENTRY...DENVER...ALLENDALE AND DARLINGTON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
NORTHWESTERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT CDT MONDAY MORNING FOR NORTHEASTERN KANSAS AND NORTHERN
MISSOURI.

LAT...LON 4057 9424 4047 9424 4047 9423 4014 9440
      4015 9481 4058 9461
TIME...MOT...LOC 2240Z 269DEG 26KT 4052 9454 4020 9471

$$

CUTTER
2 follow-up statements
000 
WWUS53 KEAX 262253
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
553 PM CDT SUN APR 26 2009

MOC147-262302-
/O.CAN.KEAX.SV.W.0037.000000T0000Z-090426T2315Z/
NODAWAY MO-
553 PM CDT SUN APR 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NODAWAY COUNTY IS
CANCELLED...

AT 551 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
NORTHWESTERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT CDT MONDAY MORNING FOR NORTHEASTERN KANSAS AND NORTHERN
MISSOURI.

LAT...LON 4057 9424 4047 9424 4047 9423 4014 9440
      4014 9462 4039 9461 4058 9461
TIME...MOT...LOC 2252Z 274DEG 31KT 4051 9436 4034 9444
          4019 9458

$$

MOC075-227-262315-
/O.CON.KEAX.SV.W.0037.000000T0000Z-090426T2315Z/
WORTH MO-GENTRY MO-
553 PM CDT SUN APR 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
GENTRY AND WORTH COUNTIES UNTIL 615 PM CDT...

AT 551 PM CDT... LOCAL LAW ENFORCEMENT CONTINUES TO REPORTED A LINE 
OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS IN EXCESS OF 60 MPH 
MOVING EAST THROUGH WORTH AND GENTRY COUNTIES. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM GRANT CITY TO 9 MILES NORTHWEST 
OF ALBANY TO STANBERRY...MOVING EAST AT 35 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
NORTHERN GENTRY AND WORTH COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS DENVER...ALLENDALE AND DARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
NORTHWESTERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT CDT MONDAY MORNING FOR NORTHEASTERN KANSAS AND NORTHERN
MISSOURI.

LAT...LON 4057 9424 4047 9424 4047 9423 4014 9440
      4014 9462 4039 9461 4058 9461
TIME...MOT...LOC 2252Z 274DEG 31KT 4051 9436 4034 9444
          4019 9458

$$

CUTTER
000 
WWUS53 KEAX 262305
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 PM CDT SUN APR 26 2009

MOC075-227-262314-
/O.CAN.KEAX.SV.W.0037.000000T0000Z-090426T2315Z/
WORTH MO-GENTRY MO-
605 PM CDT SUN APR 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GENTRY AND WORTH
COUNTIES IS CANCELLED...

AT 603 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
NORTHWESTERN MISSOURI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT CDT MONDAY MORNING FOR NORTHEASTERN KANSAS AND NORTHERN
MISSOURI.

LAT...LON 4057 9424 4047 9424 4047 9423 4014 9440
      4014 9462 4039 9461 4058 9461
TIME...MOT...LOC 2304Z 274DEG 31KT 4050 9422 4033 9430
          4018 9444

$$

CUTTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:13 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 26, 3:13 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
313 PM CDT SUN APR 26 2009

...UPDATED FOR AFTERNOON DISCUSSION...

.DISCUSSION...

...MESOSCALE DISCUSSION...

MORNING CONVECTION HAS DISSIPATED FOR THE MOST PART...WITH ONLY A
COUPLE REPORTS OF PEA TO PENNY SIZED HAIL BEING REPORTED FROM THE
CLUSTER THAT MOVED JUST SOUTH OF KSTJ.  NOT ANTICIPATING ANY
ADDITIONAL DEVELOPMENT FOR THE NEXT ONE OR TWO HOURS AFTER QUICK
LOOK AT 18Z TOP SOUNDING.  LATEST 18Z TOP FORECAST SOUNDING STILL
DEPICTING WEAK CAP IN PLACE ACROSS EASTERN KANSAS AND WESTERN
MISSOURI BETWEEN 700-750MB.  FORECAST MODELS INDICATING SOME
MID-LEVEL COOLING WILL OVERSPREAD REGION IN THE 21-00Z
TIMEFRAME...WHICH ARRIVE COINCIDENTLY WITH CONVECTION MOVING OFF THE
SYNOPTIC SCALE BOUNDARY CURRENTLY DRAPED FROM SOUTHEAST NEBRASKA
INTO THE TEXAS PANHANDLE.  WILL ALSO HAVE TO KEEP AN EYE ON AN AREA
OF ENHANCED THETAE ADVECTION THAT IS SETTING UP ALONG A LINE FROM
NEAR LAWRENCE TO BUTLER...WHICH MAY SERVE AS A SECONDARY FOCUS AREA
IF CONVECTION.

TOP SOUNDING HAS SHOWN A MODEST INCREASE IN DEEP LAYER
SHEAR...HOWEVER IS SHOWING LESS VEERING IN THE LOW LAYERS...WHICH IS
SUPPORTED BY 18Z SPC 0-1 KM SRH GENERALLY DECREASING AOB 250 M2/S2
EXCEPT IN CLOSE PROXIMITY TO PRIMARY SURFACE LOW ACROSS SOUTHWEST
KANSAS AND MESO LOW OVER SOUTHEAST NEBRASKA. WITHOUT LARGE AMBIENT
SRH VALUES...CURRENT THINKING IS THAT INITIAL STORM MODE WILL BE
LINEAR WITH ANY SUPERCELLS THAT DO DEVELOP POSSESSING SPLITTING
CHARACTER. AGAIN WILL HAVE TO MONITOR AREA OF MESOSCALE CONVERGENCE
MENTIONED EARLIER AS AN AREA OF ENHANCED POTENTIAL FOR ROTATING
STORMS. IN ADDITION..18Z TOP SOUNDING ALSO LOOKS RELATIVELY
MOIST...THUS MAY HAVE TO CONTENT WITH WET RFDS AND POSSIBLE
RAIN-WRAPPED TORNADOES.

OUTSIDE OF TORNADO THREAT...PRELIMINARY THOUGHTS ON WARNING
THRESHOLDS FOR HAIL SUGGEST WILL NEED AT LEAST 50 DBZ TO 22-25K AND
60 DB TO 35-37K.

24

SHORT AND MEDIUM RANGE (SUN NIGHT-SAT)...

FOR TONIGHT...A SERIES OF UPR LVL WAVES WILL KEEP A FRONTAL BOUNDARY
STALLED NEAR THE CWA THROUGH MONDAY MORNING.  ALL SIGNS POINT TO A
SIGNIFICANT RAINFALL EVENT OVER THE NORTHWESTERN THIRD OF THE CWA BY
MONDAY MORNING.  AS PRIMARY S/W TROUGH EJECTS OUT OF THE SOUTHWEST
THIS EVENING...CONTINUED LOW-LVL WAA WILL MAINTAIN FRONT JUST TO THE
WEST OF THE CWA. IN ADDITION...SECONDARY S/W TROUGH CURRENTLY
SLIDING SOUTHWARD OUT OF NEVADA WILL ROTATE AROUND THE BASE OF THE
PARENT TROUGH...WITH HEIGHT FALLS ALSO AIDING IN PULLING THIS FRONT
BACKWARDS.   THIS BEING SAID MODELS ARE CONVERGING ON A PREFERRED
AREA OF HIGHEST QPF...WITH THE GFS THE ONLY MODEL KEEPING QPF AXIS
FURTHER NW.  INTENSE 850MB THETA-E ADVECTION AIDED BY A DEVELOPING
65 KNOT LLJ WILL REMAIN FOCUSED ON AREAS OF NORTHWEST MO AND
NORTHEAST KS THROUGH THE NIGHT AS THIS AREA REMAINS ON THE AXIS OF
INCREDIBLE MOISTURE TRANSPORT. BY 06Z IT IS FEASIBLE THAT PWAT IN
EXCESS OF 1.5 INCHES /APPROACHING THE HIGHEST LIMITS OF TOP RAOB CLIMATOLOGY/
WILL ADVECT INTO THE AREA. WITH UPR FLOW REMAINING PARALLEL TO THE
SFC FRONT...A PERIOD OF TRAINING STORMS SIMILAR TO ONGOING ACTIVITY
IS LIKELY WITH UPWARDS OF 1-3 INCHES /LOCALLY HIGHER/ RAIN LIKELY BY
MON MORNING. WILL ALSO MAINTAIN A SVR THREAT THROUGH THE NIGHTTIME
HOURS...AS CONTINUED UNSTABLE AND MODERATE SHEAR ENVIRONMENT MOVES
OVERHEAD.

FOR MONDAY...THE FRONT WILL HAVE MADE ONLY MODERATE ADVANCEMENT INTO
THE CWA BY 12Z...FALLING ALONG A LINE NORTH OF KMCI TO KIRK.  AS
AFOREMENTIONED S/W OVER UTAH APPROACHES THE AREA IN THE
MORNING...POSSIBILITY EXISTS THAT CONDITIONALLY UNSTABLE AIRMASS
ADVECT AHEAD OF THE FRONT IN THE MORNING INTRODUCING A BRIEF
FLARE-UP IN ACTIVITY INTO THE EARLY AFTN HOURS AHEAD OF THE FRONT.
TEMPS WILL BE TRICKY ON MON...WITH THE CWA LIKELY BISECTED BY
READINGS IN THE 70S IN THE SE DURING THE MORNING HOURS...TO ONLY THE
50S IN THE COLD SECTOR IN NW MO. THE FRONT WILL PUSH THROUGH AND OUT
OF THE CWA LATE IN THE AFTN...WITH ISENTROPIC LIFT KEEPING SHOWERS
AROUND IN THE POST FRONTAL ENVIRONMENT.

A TEMPORARY DRY SPELL WILL ARRIVE FOR MONDAY NIGHT THROUGH WEDNESDAY
MORNING...AS SFC HIGH PRESSURE GRAZES THE AREA AS IT PASSES THROUGH
THE GREAT LAKES. HAVE COOLED TEMPS A BIT...BUT GIVEN INCREASING SUN
ANGLE...NORMAL TO NEAR NORMAL TEMPS SEEM LIKELY.

UPR FLOW BEGINS TO TRANSITION ONCE AGAIN BY WEDNESDAY AS ENERGY ONCE
AGAIN FILLS INTO THE PACIFIC NW. UNFORTUNATELY THIS FRONT WILL ONLY
GET SHOVED JUST SOUTH OF THE OZARKS...WHICH MEANS THAT IT WILL ONLY
TAKE A LITTLE BIT OF ISENTROPIC LIFT TO PUSH THIS BOUNDARY AND ITS
RICH ATMOSPHERE NORTHWARD BACK INTO US.  WHILE MODELS AGREE THAT A
PORTION OF THE NW PAC ENERGY WILL BREAK FREE...TIMING DIFFERENCES
REMAIN AS TO THE TIMING OF THIS ENERGY INTO THE AREA.  ATTM...FAVOR A
SLIGHTLY LESS AGGRESSIVE 12Z ECMWF OVER A MUCH STRONGER SOLN PROVIDED
BY THE 12Z GFS. NEVERTHELESS...RAIN CHANCES RETURN BY WEDNESDAY
AFTN...WITH A WARM AND UNSTABLE AIRMASS ADVECTING NORTHWARD INTO
THURSDAY.

FOR THE END OF THE WEEK AND INTO THE WEEKEND...NEAR NORMAL TEMPS
WILL RETURN AS A PACIFIC COLD FRONT SURGES INTO THE CWA ON FRIDAY.
DRY CONDITIONS SHOULD PREVAIL WITH NEAR NORMAL TEMPS.  MAJOR MODEL
DIFFERENCES BEGIN TO ARRIVE BY THE WEEKEND...THUS ONLY MINOR CHANGES
MADE TO THE ONGOING FCST.

DUX

&&

.AVIATION...

CONVECTION NEAR KSTJ IS MOVING NORTHEAST AND WILL AFFECT KSTJ
THROUGH EARLY AFTERNOON. ANOTHER AREA OF CONVECTION NEAR EMPORIA
WILL ALSO CONTINUE TO MOVE NORTHEAST. AS HEATING CONTINUES DURING
THE AFTERNOON...EXPECT ADDITIONAL CONVECTION TO FIRE IN VICINITY OF
THIS LINE. MEANWHILE THE MAIN SURFACE BOUNDARY/COLD FRONT CURRENTLY
STRETCHING FROM NORTHWEST IOWA TO WESTERN OKLAHOMA WILL REMAIN
NEARLY STATIONARY THROUGH THE DAY...BUT THEN START TO MOVE BACK
SOUTH ACROSS THE TERMINALS LATE TONIGHT INTO MONDAY. UPPER LEVEL
DISTURBANCES WILL ROTATE INTO THE REGION...INITIATING NUMEROUS AREAS
OF THUNDERSTORMS.

KSTJ WILL MOST LIKELY SEE THE SHOWERS AND THUNDERSTORMS ARRIVE A
GOOD 3-6 HOURS BEFORE THEY REACH THE KANSAS CITY TERMINALS. TIL
THEN EXPECT BORDERLINE MVFR/VFR CEILINGS WITH GUSTY SOUTHERLY WINDS.
FRONTAL PASSAGE SHOULD REACH KSTJ DURING THE PRE-DAWN HOURS WITH
CEILINGS CRASHING TO BELOW 1500 FEET AGL. CANNOT RULE OUT IFR
CEILINGS IN THE POST FRONTAL AIRMASS.

33

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 7 PM MONDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
     MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-MOZ013-MOZ014-
     MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-
     MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ037-MOZ038-
     MOZ043-MOZ044.

KS...FLOOD WATCH UNTIL 7 PM MONDAY FOR KSZ025-KSZ057-KSZ060-KSZ102-
     KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Apr 26, 12:57 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1257 PM CDT SUN APR 26 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1257 PM CDT SUN APR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FRONTAL BOUNDARY CURRENTLY STALLED ACROSS NORTH CENTRAL KANSAS
NORTHWARD INTO CENTRAL AND EASTERN NEBRASKA AND WESTERN IOWA WILL BE THE
FOCUS POINT FOR STRONG TO SEVERE THUNDERSTORM ACTIVITY THROUGH THE
AFTERNOON AND EVENING HOURS. AMPLE BREAKS IN THE CLOUDS SOUTHEAST OF
THIS FRONT HAVE ALLOWED INSTABILITY TO GROW...WITH LITTLE IN THE WAY OF
CAPPING PREVENTING STORMS FROM DEVELOPING. ALTHOUGH WHILE THE MAIN
FOCUS FOR STORMS WILL BE ALONG AND AHEAD OF THE FRONT THIS
AFTERNOON...GIVEN THE WEAK INHIBITION THE ENTIRE OUTLOOK AREA HAS A
CHANCE TO SEE THUNDERSTORMS...INCLUDING SUPERCELLS...WITH LARGE HAIL
AND DAMAGING HIGH WINDS THE MAIN HAZARDS. GIVEN AN INCREASING WIND
PROFILE ALOFT...A TORNADO OR TWO WILL ALSO BE POSSIBLE...ESPECIALLY
IN AREAS ALONG AND AHEAD OF THE FRONT IF A STORM CAN ANCHOR ITSELF TO
THAT BOUNDARY.

THE FRONT WILL THEN BEGIN TO SLOWLY SLIDE SOUTHWARD DURING THE
EVENING HOURS AND WITH THE ORIENTATION OF THE SHEAR PARALLEL TO THE
BOUNDARY TRAINING STORMS ARE EXPECTED. THIS WILL RESULT IN HEAVY RAIN
AND POSSIBLY FLOODING INTO MONDAY MORNING...ALONG WITH AN ADDITIONAL
SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BY MONDAY AFTERNOON THE FRONT WILL BE DRAPED FROM NORTHEAST MISSOURI
THROUGH CENTRAL PORTIONS OF THE STATE AND INTO SOUTHWEST MISSOURI.
THE FRONT WILL ONCE AGAIN BE THE FOCUS FOR STRONG TO SEVERE
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE MAIN
HAZARDS FROM THESE STORMS WILL BE FROM HAIL AND DAMAGING WINDS. THIS
FRONT IS EXPECTED TO CLEAR THE AREA BY MONDAY EVENING...ENDING THE
THREAT OF SEVERE WEATHER.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE BY WEDNESDAY AFTERNOON
THROUGH THURSDAY AS ANOTHER STORM SYSTEM LIFTS INTO THE AREA. AT THIS
TIME IT IS STILL TOO EARLY TO DETERMINE IF SEVERE STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH SUNDAY
NIGHT ACROSS THE OUTLOOK AREA.

DUX/NRR

In the hours before

Special weather statement, Apr 26, 4:59 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
459 PM CDT SUN APR 26 2009

KSZ102-MOZ001-002-011-012-262230-
ANDREW-ATCHISON-DONIPHAN-HOLT-NODAWAY-
459 PM CDT SUN APR 26 2009

...SIGNIFICANT WEATHER ALERT FOR HOLT...NODAWAY...NORTHWESTERN
ANDREW...NORTHWESTERN DONIPHAN AND SOUTHEASTERN ATCHISON COUNTIES
UNTIL 530 PM CDT...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
FAIRFAX TO MOUND CITY TO ROBINSON...MOVING NORTHEAST AT 55 MPH.

PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  HIGHLAND BY 505 PM CDT.
  SKIDMORE...BURLINGTON JUNCTION AND FOREST CITY BY 510 PM CDT.
  MAITLAND AND OREGON BY 515 PM CDT.
  MARYVILLE AND FILLMORE BY 525 PM CDT.
  HOPKINS BY 530 PM CDT.

THE TOWNS OF BIGELOW...FORTESCUE...BIG LAKE...LEONA...IOWA POINT...
QUITMAN...CLEARMONT...GRAHAM...PICKERING AND ARKOE ARE ALSO IN THE
PATH OF THESE STORMS.

LAT...LON 4058 9474 4042 9472 4006 9480 3974 9532
      4000 9531 4005 9541 4010 9539 4039 9543
      4058 9494

CUTTER
Local storm report, Apr 26, 5:12 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
512 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             BIG LAKE                40.07N 95.35W
04/26/2009  E0.75 INCH       HOLT               MO   PUBLIC

            45 MPH WINDS ALSO REPORTED

&&

ABAILEY
Special weather statement, Apr 26, 5:29 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
529 PM CDT SUN APR 26 2009

MOZ002>004-012-013-262300-
ANDREW-DE KALB-GENTRY-NODAWAY-WORTH-
529 PM CDT SUN APR 26 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN NODAWAY...GENTRY...NORTHERN
ANDREW...NORTHWESTERN DEKALB AND WORTH COUNTIES UNTIL 600 PM CDT...

AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES EAST OF
HOPKINS TO 8 MILES NORTHEAST OF FILLMORE...MOVING EAST AT 40 MPH.

PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THESE STORMS.

ADDITIONALLY...A TORNADO WATCH 194 REMAINS IN EFFECT FOR THE AREA.

THESE STORMS WILL BE NEAR...
  RAVENWOOD BY 535 PM CDT.
  STANBERRY BY 545 PM CDT.
  KING CITY AND GRANT CITY BY 550 PM CDT.
  ALBANY BY 600 PM CDT.

THE TOWNS OF BOLCKOW...BARNARD...ARKOE...ROSENDALE...GUILFORD...
REA...PARNELL...CONCEPTION JUNCTION...SHERIDAN AND CONCEPTION ARE
ALSO IN THE PATH OF THESE STORMS.

LAT...LON 4057 9424 4051 9424 4000 9438 3999 9496
      4058 9476

CUTTER
Local storm report, Apr 26, 5:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
532 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     3 S MARYVILLE           40.30N 94.87W
04/26/2009                   NODAWAY            MO   LAW ENFORCEMENT

            SEMI TRACTOR TRAILER BLOWN INTO MEDIAN ON HIGHWAY 71 3
            MILES SOUTH OF MARYVILLE.

&&

ABAILEY
Local storm report, Apr 26, 5:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     5 SE MARYVILLE          40.29N 94.80W
04/26/2009                   NODAWAY            MO   EMERGENCY MNGR

            ROOF DAMAGE TO HOUSE IN VILLAGE OF ARCO.

&&

ABAILEY
Local storm report, Apr 26, 5:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
543 PM CDT SUN APR 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND DMG     PICKERING               40.45N 94.84W
04/26/2009                   NODAWAY            MO   EMERGENCY MNGR

            ROOF OF HOME DAMAGED

&&

ABAILEY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:30 PM CDTSpecial Weather StatementEAXClay30 min
Apr 25, 8:43 PM CDTSpecial Weather StatementEAXClinton32 min
Apr 25, 8:48 PM CDTSevere Thunderstorm WarningEAXCaldwell, Clinton, DeKalb42 min
Apr 25, 8:57 PM CDTSevere Thunderstorm WarningEAXPlatte29 min
Apr 25, 8:59 PM CDTTornado WarningEAXCaldwell, Clinton, DeKalb31 min
Apr 25, 9:20 PM CDTTornado WarningEAXCaldwell, Daviess25 min
Apr 25, 9:31 PM CDTSevere Thunderstorm WarningEAXDaviess, DeKalb29 min
Apr 25, 9:36 PM CDTSpecial Weather StatementEAXPlatte24 min
Apr 25, 9:48 PM CDTSpecial Weather StatementEAXDaviess27 min
Apr 25, 9:53 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte37 min
Apr 25, 9:58 PM CDTSpecial Weather StatementEAXDaviess32 min
Apr 25, 10:05 PM CDTTornado WarningEAXBuchanan, Clinton, Platte22 min
Apr 25, 10:43 PM CDTSpecial Weather StatementEAXGrundy32 min
Apr 25, 11:13 PM CDTSpecial Weather StatementEAXDeKalb32 min
Apr 25, 11:24 PM CDTSpecial Weather StatementEAXMercer36 min
Apr 25, 11:31 PM CDTSpecial Weather StatementEAXGentry29 min
Apr 26, 12:06 AM CDTSpecial Weather StatementEAXWorth24 min
Apr 26, 7:13 AM CDTHigh Wind WarningEAXCass99 min
Apr 26, 12:11 PM CDTSpecial Weather StatementEAXBuchanan34 min
Apr 26, 12:30 PM CDTSpecial Weather StatementEAXAndrew30 min
Apr 26, 12:46 PM CDTSpecial Weather StatementEAXBuchanan29 min
Apr 26, 1:13 PM CDTSpecial Weather StatementEAXDeKalb32 min
Apr 26, 4:03 PM CDTSpecial Weather StatementEAXAtchison27 min
Apr 26, 4:59 PM CDTSpecial Weather StatementEAXHolt, Nodaway31 min
Apr 26, 5:05 PM CDTTornado WarningEAXAtchison, Nodaway15 min
Apr 26, 5:29 PM CDTSpecial Weather StatementEAXGentry, Worth31 min
Apr 26, 6:11 PM CDTSpecial Weather StatementEAXHarrison34 min
Apr 26, 6:37 PM CDTAreal Flood AdvisoryEAXAndrew, Holt, Nodaway6 hr
Apr 26, 6:38 PM CDTSpecial Weather StatementEAXAndrew, Holt, Nodaway37 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.